Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Estimates for character sums


Authors: J. Friedlander and H. Iwaniec
Journal: Proc. Amer. Math. Soc. 119 (1993), 365-372
MSC: Primary 11L40
MathSciNet review: 1152276
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a number of estimates for character sums

$\displaystyle \sum\limits_{a \in \mathcal{A}} {\sum\limits_{b \in \mathcal{B}} {\chi (a + b)} } $

for rather general sets $ \mathcal{A},\;\mathcal{B}$. These give, in particular, a modified proof of the inequalities of Pólya-Vinogradov and of Burgess, which displays the latter as a generalization of the former.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11L40

Retrieve articles in all journals with MSC: 11L40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1152276-X
PII: S 0002-9939(1993)1152276-X
Article copyright: © Copyright 1993 American Mathematical Society